Alert archive / Kansas / Wind Chill Advisories in 2013
Wind Chill Advisory 2, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Dec 4, 2013, 2:38 PM CST for 6 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Dec 4, 2013, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2013, 2:38 PM CST (20:38 UTC)
- In effect from
- Dec 4, 2013, 6:00 PM CST
- Expired
- Dec 5, 2013, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 33 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 116 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 710 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGLD 042038 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 138 PM MST WED DEC 4 2013 ...FRIGID WIND CHILLS TONIGHT... .AN ARCTIC AIR MASS IN PLACE OVER THE HIGH PLAINS WILL CAUSE LOW TEMPERATURES TO DROP TO NEAR OR BELOW ZERO TONIGHT...NEAR RECORD LOW TEMPERATURES. NORTH WINDS OF 20 TO 25 MPH WILL CAUSE WIND CHILL VALUES TO DROP TO 15 TO 25 DEGREES BELOW ZERO OVERNIGHT TONIGHT THROUGH THURSDAY MORNING. COZ090>092-KSZ001>003-013-014-027-NEZ079>081-050445- /O.NEW.KGLD.WC.Y.0002.131205T0000Z-131205T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 138 PM MST WED DEC 4 2013 /238 PM CST WED DEC 4 2013/ ...WIND CHILL ADVISORY IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 11 AM MST /NOON CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 11 AM MST /NOON CST/ THURSDAY. * WIND CHILL...15 TO 25 BELOW ZERO. * TIMING...LATE THIS EVENING THROUGH MID MORNING THURSDAY. * IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. PETS ARE ALSO AFFECTED BY THE COLD. ENSURE PETS HAVE A WARM DRY SHELTER...AND ACCESS TO FOOD AND FRESH UNFROZEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ JJM
3 follow-up statements
000 WWUS43 KGLD 050439 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 939 PM MST WED DEC 4 2013 COZ090>092-KSZ001>003-013-014-027-NEZ079>081-051245- /O.CON.KGLD.WC.Y.0002.000000T0000Z-131205T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 939 PM MST WED DEC 4 2013 /1039 PM CST WED DEC 4 2013/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THURSDAY... * WIND CHILL...15 TO 25 BELOW ZERO. * TIMING...LATE THIS EVENING THROUGH MID MORNING THURSDAY. * IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. PETS ARE ALSO AFFECTED BY THE COLD. ENSURE PETS HAVE A WARM DRY SHELTER...AND ACCESS TO FOOD AND FRESH UNFROZEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
000 WWUS43 KGLD 051356 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 656 AM MST THU DEC 5 2013 COZ090>092-KSZ001>003-013-014-027-NEZ079>081-051800- /O.CON.KGLD.WC.Y.0002.000000T0000Z-131205T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 656 AM MST THU DEC 5 2013 /756 AM CST THU DEC 5 2013/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... * WIND CHILL...15 TO 25 BELOW ZERO * TIMING...THROUGH MID MORNING THURSDAY. * IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. PETS ARE ALSO AFFECTED BY THE COLD. ENSURE PETS HAVE A WARM DRY SHELTER...AND ACCESS TO FOOD AND FRESH UNFROZEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
000 WWUS43 KGLD 051804 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1104 AM MST THU DEC 5 2013 COZ090>092-KSZ001>003-013-014-027-NEZ079>081-051915- /O.EXP.KGLD.WC.Y.0002.000000T0000Z-131205T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 1104 AM MST THU DEC 5 2013 /1204 PM CST THU DEC 5 2013/ ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST /NOON CST/ THIS MORNING... WIND CHILLS HAVE RISEN ABOVE 15 BELOW ZERO THIS MORNING SO WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE...BUT THE ARCTIC CHILL WILL STICK AROUND THROUGH THE WEEKEND AND INTO NEXT WEEK. $$ JJM
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 4, 11:48 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Dec 4, 11:48 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1048 AM MST WED DEC 4 2013 .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) ISSUED AT 200 AM MST WED DEC 4 2013 WEATHER DISTURBANCE CURRENTLY PRODUCING LIGHT SNOW TO PARTS OF FAR EASTERN COLORADO AND POINTS NORTH FORECAST TO SLIDE SOUTHEAST ACROSS THE FORECAST AREA TODAY EXITING THE AREA FROM NORTHWEST TO SOUTHEAST EARLY TONIGHT. THE REMAINDER OF THE FORECAST APPEARS TO BE DRY AS MOISTURE BELOW 700MB IS RATHER WEAK. MID LEVEL MOISTURE APPROACHES THE AREA FROM THE SOUTHWEST AND NORTHWEST THURSDAY THROUGH EARLY THURSDAY NIGHT BUT ONLY AN INCREASE IN CLOUDINESS EXPECTED. SHOULD SEE QUITE A BIT OF SUN FRIDAY AFTERNOON WITH ANOTHER INCREASE IN MID AND HIGH CLOUDS FRIDAY NIGHT. HIGH TEMPERATURES TODAY MID TEENS TO AROUND 20 IN FAR EASTERN COLORADO WITH LOW TO MID 20S ELSEWHERE. ON THURSDAY SEVERAL DEGREES COLDER WITH READINGS IN THE 10-15 RANGE IN FAR EASTERN COLORADO AND MID TEENS TO AROUND 20 ELSEWHERE. FOR FRIDAY MID AND UPPER TEENS EXPECTED. LOWS THROUGH THE PERIOD RATHER CHALLENGING AND DEPEND ON A VARIETY OF THINGS INCLUDING WIND...CLOUD COVER AND POSSIBILITY OF A BIT OF SNOW COVER. EITHER WAY ITS GONNA BE COLD WITH READINGS BELOW ZERO IN FAR EASTERN COLORADO TONIGHT WITH ZERO TO 10 ABOVE ELSEWHERE. FOR THURSDAY NIGHT GENERALLY A FEW DEGREES EITHER SIDE OF ZERO. FRIDAY NIGHT A FEW DEGREES ABOVE ZERO. WIND CHILL READINGS TONIGHT AS COLD AS 15-20 DEGREES BELOW ZERO WEST OF A LINE FROM NEAR TRENTON NEBRASKA TO GOODLAND AND KIT CARSON COLORADO. FOR THURSDAY NIGHT GENERALLY AROUND 10 BELOW ZERO. MAY SEE SOME READINGS FLIRT WITH 15 BELOW ZERO IN PARTS OF FAR EASTERN COLORADO. FOR FRIDAY NIGHT GENERALLY 10 TO 20 BELOW ZERO...COLDEST ALONG AND WEST OF THE CO/KS BORDER. WILL BE HIGHLITING THE POSSIBLE NEED FOR AN ADVISORY IN HWOGLD PRODUCT. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 1139 PM MST TUE DEC 3 2013 ARCTIC AIR WILL BE FIRMLY ENTRENCHED THROUGHOUT THE LONG TERM PERIOD WITH TEMPERATURES MUCH BELOW NORMAL. BEST CHANCES FOR PRECIPITATION WILL BE IN THE SATURDAY NIGHT AND SUNDAY PERIOD WITH A SHORTWAVE TROUGH EJECTING ACROSS THE CENTRAL ROCKIES. MODELS INDICATE 1 TO 3 INCHES OF LIGHT SNOW POSSIBLE...HIGHEST AMOUNTS IN THE SOUTHWEST PORTION OF THE FORECAST AREA. THERE ARE HINTS THAT TEMPERATURES WILL BEGIN TO MODERATE TOWARDS THE END OF THE PERIOD AS THE UPPER FLOW BECOMES MORE ZONAL AND THE LARGE TROUGH WHICH WAS RESPONSIBLE FOR THE ARCTIC OUTBREAK LIFTS OUT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1048 AM MST WED DEC 4 2013 MVFR TO IFR CONDITIONS EXPECTED WITHIN THE TAF PERIOD AT MCK AND GLD. WINDS 20-25 KTS THIS AFTERNOON OUT OF THE NORTHWEST AT BOTH SITES WILL DECREASE DRAMATICALLY THIS EVENING AND THROUGH THE REST OF THE TAF PERIOD. A LIGHT BUT VISIBILITY-REDUCING BAND OF SNOW IS APPROACHING GLD...AND WHILE ITS APPEARANCE IS MEAGER ON RADAR AND SATELLITE...OBS AT KITR INDICATED REDUCTION TO IFR CONDITIONS. FOR THIS REASON HAVE A TEMPO FOR GLD FOR A QUICK BAND OF SNOW...OTHERWISE VFR CONDITIONS THROUGH THE EARLY AFTERNOON WHEN ANOTHER ROUND OF SNOWFALL IS EXPECTED TO IMPACT THE SITE. THIS SECOND ROUND WILL BE RELATIVELY QUICK...ENDING LATE THIS EVENING. VFR CONDITIONS THROUGH THE REST OF THE PERIOD AS CEILING HEIGHTS RISE. AT MCK SOME CLEARING ON SATELLITE AT THE 17Z HOUR...BUT ASOS REPORTING AN MVFR CLOUD DECK STILL IN PLACE. REGARDLESS...SOME CLEARING IS EXPECTED IN THE SHORT TERM BEFORE VFR CLOUD COVER RETURNS. CONDITIONS WILL BE VFR FOR THE REST OF THE PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...024 AVIATION...JJM
Hazardous weather outlook, Dec 4, 3:15 AM CST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 215 AM MST WED DEC 4 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 215 AM MST WED DEC 4 2013 /315 AM CST WED DEC 4 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WIND CHILL READINGS TONIGHT WILL RANGE FROM 5 BELOW TO 20 BELOW ZERO. THE COLDEST READINGS ARE EXPECTED GENERALLY WEST OF A LINE FROM TRENTON NEBRASKA TO GOODLAND KANSAS AND KIT CARSON COLORADO. A WIND CHILL ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILL READINGS THURSDAY NIGHT GENERALLY 10 TO 15 DEGREES BELOW ZERO...COLDEST IN FAR EASTERN COLORADO. FOR FRIDAY NIGHT THROUGH SATURDAY MORNING COLDEST WIND CHILL READINGS OF 15 TO 20 DEGREES BELOW ZERO EXPECTED GENERALLY ALONG AND WEST OF THE COLORADO AND KANSAS BORDER. ADDITIONAL WIND CHILL ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Kansas, 2013Wind Chill Advisories in Nebraska, 2013Wind Chill Advisories in Colorado, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.